MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01252
Health Effect - Clinical Codes Osteolysis (2377); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, in the revision surgery the dr noted that there was a large soft tissue mass (pseudotumor) in the posterior aspect of the hip capsule and external rotators additional that there was a significant amount of metal-stained tissue involving synovium, capsule and bone in both, femur and acetabulum, that he removed an excessive amount of membranes, metallosis and osteolytic soft tissue.Because the hip stem was well fixed, an extended trochanteric osteotomy was required to remove the profemur® plasma z stem in plaintiff's left hip and removed all of the wright medical devices that had been implanted in plaintiff's left hip, except for the conserve® plus spiked cup, which was well fixed and left in place.In (b)(6) 2021 plaintiff developed adverse symptoms including, but not limited to, progressively worsening pain in and around his hip joints.In (b)(6) 2021 an mri demonstrated large fluid filled collections over both of plaintiff's hips.In (b)(6) 2021 laboratory tests also revealed that plaintiffs cobalt and chromium levels in his blood were significantly elevated.

Brand Name
PROFEMUR® MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14361749
Report Number3010536692-2022-00177
Device Sequence Number4819142
Product Code LWJ
UDI-Device IdentifierM684PHA012521
UDI-PublicM684PHA012521
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01252
Device Catalogue NumberPHA01252
Device Lot Number0401108717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale